Hand and foot erosion

Hi I have been taking sulfasalasine for 8 years and hydrochloriquine. For last two and a half years and also steroid injections when needed for flares.my rheumatoligist left for a new post.after meeting my new rheumy she thought my wrists had fused and wants me to add methextorate to my list.I have just had xrays of hand wrists and feet for the FIRST time which have showed extensive erosion to both and o a in feet. I am quite shocked as I thought I was doing well apart from the fatigue and anaemia which I imagine will worsen with methexorate. Any help views guidance much appreciated.

11 Replies

oldestnewest
  • That's dreadful! I feel so sorry for you as this must have come as a shock, although OA in feet is presumably

  • Sorry, iPad responded a bit prematurely...

    Anyway, I wouldn't worry about additional fatigue and anemia with MTX as my experience has been exactly the opposite. getting the inflammation under control helped with fatigue.

  • Thanks for reply really hoping fatigue will improve just started mtx on 15mg yesterday and they aim to get me to 25g ASAP if I can tolerate it so fingers crossed :-)

  • I'm on methotrexate injection been on for over two years, I couldn't take the tablet form made me I'll, and without it I wouldn't be able to function properly, it really helps with my hands and feet and knees, sometimes if I'm having a flare up I have a steroid injection which can last me up to 3/4 mth which I'd great, I still get tired at times but it's bearable, if you don't fancy the tablet firm ask for the injection which really don't have many side effects.

  • Thanks for reply I will see how I go just started mtx yesterday. Did you suffer side effects immediately or over time?

  • When I had the tablets I had very bad acid reflux bad head giddiness and I had no taste what so ever it was terrible, started pretty soon after I started, so if these tablets don't suit you insist on the injection form it's so easy to do even I can do it, and there's really no side effects, I have it on a Monday and I feel crappie on the Tuesday then I feel ok after, but trust me if the tablets don't work go straight back and ask about the injection. Hope you get on ok

  • Thanks my rheumy has said in letter if I struggle she will see me and perhaps discuss biologics treatment. I think I am shocked because I assumed I was avoiding joint damage by taking sulfasalazine and hydroxychloroquine(however you spell it ha) I have just got myself a part time job after looking after grandson for four years but I am having second thoughts now!! Anyway no use whinging thanks for your help much appreciated :-)

  • I've been on methotrexate for about 10 years, much of that in combination with hydroxychloroquine. I have to agree with Helix - it doesn't make me tired. However, everyone is different.

    On the 'everyone is different note' I have to say that I'm good on tablets up to a dose of 17.5mg a week. After that the side effects are pretty bad. But MUCH worse are the side effects I had on injections. Couldn't even tolerate 7.5mg a week. The injection itself was no problem but the nausea & headache were truly dreadful & they lasted right through till the next dose was due. As you can see - Sue has had a very different experience. Unfortunately, there's no way to know until you try.

  • Thanks I have been fine with sulfasalazine and hydroxychloroquine (even tho they appear to have not done what they were supposed to) so fingers crossed I will manage without side effects:-)

  • Aful sorry to hear. I am on both sulfasalizine and hydroxychloroquine. Pain no better. Feel like joints in hands and get are being eaten away. Can you tell if fused or damaged externally?

  • Hi this new rheumy I seen could tell just by looking then specialist nurse arranged x rays which confirmed.looking back I think I should have been taking mtx earlier,

You may also like...